Lamictal User Reviews

Lamictal - User Reviews

Lamictal User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Lamictal sorted by most helpful. Patient Discussions FAQs


Comment from: AEDANCERCHICK14, 19-24 on Treatment for less than 1 month (Patient) Published: July 03

Lamictal has changed my life.and unfortunately not for the better. I started taking Lamictal in 2002.and almost 7 years later I am still suffering the effects Lamictal has left on me. As a result of taking Lamictal,I developed Stevens Johnson Syndrome...this is the "rash" the doctor's might tell you about as a side effect. SJS however is far more than that. If you get this so called "rash" from Lamictal...it gives you a reaction that litterally makes your skin peel off and blister and cause your skin to have chemical burns from the inside out. This was an extremely awful and painful experience. I was in the burn center for 6 weeks and gave me a ventilator, because the skin on my lungs was sloughing off as a result of the medication and I couldn't breathe on my own. I would give anything to go back and never have taken Lamictal. Maybe for some people, when you have no other option, you might have to use it as a last resort..but for me their were so many other options. You also have to watch out for swollen lymph nodes this could be a sign that you are getting an allergic reaction. The chemical burns from the Lamictal made it so there were blisters in my eyes and now I have unbearable eye pain and eye problems. My eyes do not look normal I have redness pain, dry eye syndrome,(severe,I have to use eyedrops about 10-20 times a day) photophobia,trichiasis,blepharitis,droopy,swollen eyelids, and constant eye infections because of this. I have scars and have also lost all my fingernails and toenails because I lost my nail beds as a direct result of Lamictal. I also am very sensitive to hot and cold temperature and cannot be out for long periods of time.IMPORTANTIf you get SJS..it MIGHT NOT STOP AFTER YOU STOP THE MEDS... IT MAY HAVE TO RUN ITS COURSE!Now,if you are thinking, this happened to just one of those people who are one out of a million, you are wrong The risk is a lot higher than you think. just please be careful and ASK YOUR DOCTOR ABOUT STEVENS JOHNSON SYNDROME

Related Reading: blepharitis | scars

Comment from: Steadman, 25-34 Female on Treatment for 1-6 months (Patient) Published: January 12

Lamictal has been great. After having tried other mood stabilisers (Tegretol, Epilim) antidepressants (Lexapro, Prozac and Effexor) and antipsychotics (Abilify, Seroquel and Zyprexa) I finally am starting to feel better. Before I used to stay in bed all day and took absolutely no pleasure in doing anything. But no I have got my mojo back and am starting to become more active. Still have some trouble sleeping and am taking Seroquel to help sleep and also to boost the effect of the Lamictal, it's not as good as Benzos but at least it is not addictive. Currently taking 75mg of Lamictal and am gradually increasing to 200mg. Only side effects I have noticed are a slight unsteadiness when getting up and some insomnia. I have a soft bipolar II with only moderate hypo-manic episodes, still enough to make me do stupid stuff. Hope others find Lamictal as effective at treating bipolar depression as I have. One more thing, does the ease of use rating seem a bit redundant, as the vast majority of medications are taken orally it is not exactly difficult to swallow a pill. Just a thought.

Related Reading: Tegretol | Prozac | Effexor

Comment from: odwassquad, 35-44 on Treatment for 2-5 years (Patient) Published: October 10

My best advice to anyone with depression and/or bi-polar disorder is to try any meds that are offered or are available. It took a while to find the medications that worked for me. Don't be worried about taking more than one drug either. I have been taking Lamictal for 3 1/2 YEARS. I am taking 400 mg and have been for most of that time period. I have had excellent results on this med, and have had no side effects at all, ever, nor have I had any significant weight gain. This medicine has worked wonderful for ME. It has stabilized my mood dramatically. I also take Wellbutrin 450 mg, and Seroquel 100 mg. This is the "cocktail" of meds that have worked for me. As I said, I have been on this combo of drugs for 3 1/2 years. Medicine affects everyone differently. Don't think that just because one person had serious side effects that you will also. This medicine may be just what you need. Sometimes you have to trust the doctor more than the reviewers. The doctors know what the side effects may be. They are in no way trying to hurt you! They trying to help you the only way they know how! Good luck and God bless you! There is hope, just don't give up!

Related Reading: Wellbutrin

Comment from: amy295, 25-34 on Treatment for 1-6 months (Patient) Published: December 06

This medication was a miricle drug for me. For the first time in my life, I got to experience 'normal'. My seizures are in the temporal lobe, so I got to even feel normal emotions. My sleep patterns were normal for the first time in my life. I had a normal schedule. I played with my kids outside. I got angry without hate, I felt happiness without overconsuming joy. My mind did not race anymore. I could think and process one thought at a time. I could play, work, sleep, and enjoy all the benefits of life I could never enjoy before. I didn't even know it was possible to have that kind of of a life until Lamictal. I thought I had found the answer to all my issues until one day, almost three months into my treatment, something terrible happened without warning. I took my evening dose and exactly two hours later, my fever spiked to over 103, I developed a raised rash on my forehead, I began vomiting, and then I passed out out of nowhere. I thought I had a virus. I took my morning dose and the rash spread thru my scalp and began to peel off taking my hair with it. I had never been so sick in my entire life. I had to immediately stop the medicine due to Stephens Johnsons Syndrome. Due to the sudden stop, I began going thru withdraw and the seizures became intense. I don't know what will replace the Lamictal, but at least I know now what normal feel like. I will recogonize it when I find it again. Nothing else has come close yet. I'm still looking.

Related Reading: fever


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Epilepsy

Find tips and treatments to control seizures.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations